ParanoiaSun, Dec 31st 2000
I supervise a private dormitory for a public college, so I have the opportunity to have contact with a lot of college students. It seems like almost every year I have to handle situations where I am told by my staff or residents that one of the residents appears to have a mental disorder which is affecting the lives of the other residents. I need to be sure that all the residents have a comfortable place to live and are not feeling threatened by one resident, so I have to handle the situation as best as I can. In the last few years, I have had 3 different residents show signs of quite severe paranioa. Is paranioa being diagnosed a lot in college-aged people? Even if it is not that common, I'm dealing with such a person right now and I'm just wondering what a good way would be to bring it up with the student's parents. I don't want to alarm them, but I do think it's important for the parents to know what his behavior has been like recently since they don't see him as regularly as my staff and other residents do. Any advice on how to handle this situation would be appreciated. Thanks.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.